Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 299, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 20, 2011, 4:32 PM EDT for Fairfield County, Franklin County, Hocking County, Ohio. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2011, 4:32 PM EDT (20:32 UTC)
- Expired
- Jul 20, 2011, 5:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fairfield County, OH, Franklin County, OH, Hocking County, OH
The radar
The Cincinnati radar (KILN), 115 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 4:43 PM EDT | TSTM WND DMG | 4 E Lithopolis, OH | NUMEROUS TREES DOWN FROM PICKERINGTON TO LANCASTER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2184 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
400
WUUS51 KILN 202032
SVRILN
OHC045-049-073-202115-
/O.NEW.KILN.SV.W.0299.110720T2032Z-110720T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
432 PM EDT WED JUL 20 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FAIRFIELD COUNTY IN CENTRAL OHIO...
SOUTHEASTERN FRANKLIN COUNTY IN CENTRAL OHIO...
HOCKING COUNTY IN CENTRAL OHIO...
* UNTIL 515 PM EDT.
* AT 431 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR CARROLL...
MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
BALTIMORE...
LANCASTER...
BREMEN...
SUGAR GROVE...
ROCKBRIDGE...
LOGAN...
IN ADDITION...CARROLL...ROYALTON...FAIRFIELD COUNTY AIRPORT...US
ROUTE 22 AT STATE ROUTE 159...CLEARPORT...NORTH BERNE...HIDEAWAY
HILLS AND ENTERPRISE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3942 8255 3987 8287 3994 8273 3993 8265
3965 8237 3960 8237 3960 8232 3955 8228
TIME...MOT...LOC 2033Z 327DEG 24KT 3984 8271
$$2 follow-up statements
336
WWUS51 KILN 202051
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
451 PM EDT WED JUL 20 2011
OHC049-202101-
/O.CAN.KILN.SV.W.0299.000000T0000Z-110720T2115Z/
FRANKLIN OH-
451 PM EDT WED JUL 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IN CENTRAL OHIO HAS BEEN CANCELLED...
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3942 8255 3976 8279 3982 8265 3983 8260
3965 8237 3960 8237 3960 8232 3955 8228
TIME...MOT...LOC 2051Z 327DEG 24KT 3974 8263
$$
OHC045-073-202115-
/O.CON.KILN.SV.W.0299.000000T0000Z-110720T2115Z/
FAIRFIELD OH-HOCKING OH-
451 PM EDT WED JUL 20 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR HOCKING AND SOUTHERN FAIRFIELD COUNTIES...
AT 448 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR
FAIRFIELD COUNTY AIRPORT...MOVING SOUTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
LANCASTER...SUGAR GROVE...ROCKBRIDGE AND LOGAN.
IN ADDITION...US ROUTE 22 AT STATE ROUTE 159...CLEARPORT...NORTH
BERNE...HIDEAWAY HILLS...ENTERPRISE AND LAKE LOGAN STATE PARK ARE
NEAR THE PATH OF THIS STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
&&
LAT...LON 3942 8255 3976 8279 3982 8265 3983 8260
3965 8237 3960 8237 3960 8232 3955 8228
TIME...MOT...LOC 2051Z 327DEG 24KT 3974 8263
$$454
WWUS51 KILN 202114
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
514 PM EDT WED JUL 20 2011
OHC045-073-202124-
/O.EXP.KILN.SV.W.0299.000000T0000Z-110720T2115Z/
FAIRFIELD OH-HOCKING OH-
514 PM EDT WED JUL 20 2011
...THE SEVERE THUNDERSTORM WARNING FOR HOCKING AND SOUTHERN FAIRFIELD
COUNTIES WILL EXPIRE AT 515 PM EDT...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...AND A NEW
WARNING HAS BEEN ISSUED.
PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3942 8255 3976 8279 3982 8265 3983 8260
3965 8237 3960 8237 3960 8232 3955 8228
TIME...MOT...LOC 2114Z 327DEG 24KT 3961 8252
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 4:20 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 20, 4:20 PM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
420 PM EDT WED JUL 20 2011
.SYNOPSIS...
A HOT AND HUMID AIR MASS WILL REMAIN IN PLACE ACROSS THE REGION
THROUGH THE WEEKEND. A COLD FRONT WILL DROP TEMPERATURES CLOSER TO
NORMAL EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
SCATTERED STORMS HAVE DEVELOPED IN THE EASTERN COUNTIES WHERE AN
AXIS OF MOISTURE CONVERGENCE HAS SET UP. ADDITIONAL STORMS MAY
DEVELOP ELSEWHERE WITH THE INDIANA/OHIO BORDER COUNTIES APPEARING
TO HAVE A SLIGHTLY BETTER CHANCE. ALL STORMS WILL SLOWLY MOVE
SOUTH AND BE CAPABLE OF PRODUCING HEAVY RAIN AND SOME STRONG WIND
GUSTS. EXPECT STORMS TO BE MAINLY DIURNAL WITH ACTIVITY
DIMINISHING IN THE EVENING. FAVORED HIGHER NAM MOS FOR LOW
TEMPERATURES.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
APPEARS THAT THURSDAY WILL BE THE HOTTEST DAY OF THIS STRETCH.
GUIDANCE IS IN PRETTY GOOD AGREEMENT WHICH ALSO LINES UP WELL WITH
PREVIOUS FORECAST. SO SAW NO REASON TO VARY FROM THAT. THESE
TEMPERATURES COMBINED WITH DEW POINTS IN THE LOWER TO MID 70S
WILL PUSH THE ENTIRE FORECAST AREA INTO EXCESSIVE HEAT WARNING
RANGE. SO EXPANDED THE WARNING EASTWARD TO INCLUDE THE REST OF
THE ZONES. THURSDAY NIGHT LOWS SHOULD BE SLIGHTLY WARMER THAN
TONIGHT. THERE WILL STILL BE THE POSSIBILITY OF DIURNAL CONVECTION
ALTHOUGH IT APPEARS THAT THIS WILL BE LIMITED TO THE SOUTHEAST
PART OF THE FORECAST AREA.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE HEAT AND HUMIDITY WILL CONTINUE THROUGH THE WEEKEND. HEAT INDEX
VALUES ON FRIDAY WILL BE AROUND 105 DEGREES OR HIGHER ACROSS MOST
LOCATIONS. DUE TO THIS WENT AHEAD AND CONTINUED THE EXCESSIVE HEAT
WARNING INTO FRIDAY EVENING. WITH SLIGHTLY MORE CLOUD COVER AND
PRECIP COVERAGE EXPECTED ON SATURDAY AND SUNDAY DECIDED NOT TO
EXTEND THE EXCESSIVE HEAT WARNING BEYOND FRIDAY AT THIS TIME. HEAT
INDEX VALUES WILL STILL REMAIN HIGH DURING THE WEEKEND HOWEVER AND
ADDITIONAL WARNINGS OR ADVISORIES MAY BE NEEDED IN THE FUTURE. A
COLD FRONT WILL MOVE THROUGH ON MONDAY AND BRING SLIGHTLY COOLER
TEMPERATURES FOR MONDAY AND TUESDAY. BY WEDNESDAY A RIDGE WILL
BEGIN TO BUILD BACK INTO THE AREA AND THE HEAT AND HUMIDITY WILL
BEGIN TO RETURN.
&&
.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
LIGHT SHOWERS AND MID/HIGH CLOUDS ON THE INDIANA/OHIO STATE LINE
CONTINUE TO DISSIPATE AS THEY DRIFT SOUTH. SCT CU IS POPPING UP
ELSEWHERE ACROSS THE AREA...WITH A COUPLE SHOWERS NOW SHOWING UP OVER
SOUTHERN INDIANA. ISOLATED SHOWERS AND TSTRMS WILL BE POSSIBLE
ACROSS THE AREA THIS AFTERNOON THROUGH ABOUT 00Z AS A WEAK UPPER
DISTURBANCE MOVES THROUGH. OVERALL CHANCE FOR RAIN AT ANY GIVEN
LOCATION WILL BE PRETTY LOW...SO JUST MENTIONED CB IN TAFS.
MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR MVFR TO LOCALLY
IFR MIST/FOG AGAIN TONIGHT. VFR CONDITIONS WILL RETURN BY 13Z AS
THE FOG BURNS OFF...BUT HAZY CONDITIONS WILL LIKELY PERSIST
THROUGH THURSDAY MORNING DUE TO HIGH DEW POINTS AND LIGHT WINDS.
OUTLOOK...CHANCE OF THUNDERSTORMS FRIDAY AND AGAIN SUNDAY INTO
MONDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT FRIDAY FOR OHZ034-035-
042>044-051-060-061-070-071-077-078.
EXCESSIVE HEAT WARNING FROM NOON THURSDAY TO 9 PM EDT FRIDAY
FOR OHZ026-045-046-052>056-062>065-072>074-079>082-088.
HEAT ADVISORY UNTIL NOON EDT THURSDAY FOR OHZ026-045-046-
052>056-062>065-072>074-079>082-088.
KY...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT FRIDAY FOR KYZ089>098.
EXCESSIVE HEAT WARNING FROM NOON THURSDAY TO 9 PM EDT FRIDAY
FOR KYZ099-100.
HEAT ADVISORY UNTIL NOON EDT THURSDAY FOR KYZ099-100.
IN...EXCESSIVE HEAT WARNING UNTIL 9 PM EDT FRIDAY FOR INZ050-058-
059-066-073>075-080.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...NOVAK
AVIATION...KURZHazardous weather outlook, Jul 20, 4:00 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 400 PM EDT WED JUL 20 2011 INZ050-058-059-066-073>075-080-KYZ089>098-OHZ034-035-042>044-051-060- 061-070-071-077-078-211000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-MIAMI- PREBLE-MONTGOMERY-BUTLER-WARREN-HAMILTON-CLERMONT- 400 PM EDT WED JUL 20 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 9 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. CONDITIONS WILL NOT BE QUITE AS HOT OVER THE WEEKEND. HOWEVER... HEAT INDICES ARE STILL EXPECTED TO RISE TO BETWEEN 100 AND 105 BOTH SATURDAY AND SUNDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. KYZ099-100-OHZ026-045-046-052>056-062>065-072>074-079>082-088-211000- MASON-LEWIS-HARDIN-UNION OH-DELAWARE-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-CLINTON- ROSS-HOCKING-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 400 PM EDT WED JUL 20 2011 ...HEAT ADVISORY IN EFFECT UNTIL NOON EDT THURSDAY... ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON THURSDAY TO 9 PM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. EXCESSIVE HEAT WARNING. CONDITIONS WILL NOT BE QUITE AS HOT OVER THE WEEKEND. HOWEVER... HEAT INDICES ARE STILL EXPECTED TO RISE TO BETWEEN 100 AND 105 BOTH SATURDAY AND SUNDAY AFTERNOONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 20, 3:51 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 351 PM EDT WED JUL 20 2011 OHZ046-055-056-065-202030- DELAWARE OH-FAIRFIELD OH-FRANKLIN OH-LICKING OH- 351 PM EDT WED JUL 20 2011 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...EASTERN FRANKLIN...NORTHWESTERN FAIRFIELD AND SOUTHEASTERN DELAWARE COUNTIES THROUGH 430 PM EDT... AT 349 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WESTERVILLE...MOVING SOUTHEAST AT 15 MPH. WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MINERVA PARK... GAHANNA...SUMMIT STATION...REYNOLDSBURG...PICKERINGTON...PATASKALA... CANAL WINCHESTER AND BEECHWOOD TRAILS. ALSO...HUBER RIDGE...NEW ALBANY...JERSEY...WHITEHALL...ETNA... KIRKERSVILLE...BRICE AND BLACKLICK ESTATES ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 3993 8256 3982 8284 4014 8302 4023 8279
Special weather statement, Jul 20, 4:29 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
429 PM EDT WED JUL 20 2011
OHZ055-056-065-074-202130-
FAIRFIELD OH-FRANKLIN OH-HOCKING OH-LICKING OH-
429 PM EDT WED JUL 20 2011
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN LICKING...
HOCKING...SOUTHEASTERN FRANKLIN AND FAIRFIELD COUNTIES THROUGH 530 PM
EDT...
AT 428 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PICKERINGTON...MOVING SOUTHEAST AT 25 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MILLERSPORT...
BALTIMORE...PLEASANTVILLE...LANCASTER...BREMEN...SUGAR GROVE...
ROCKBRIDGE AND LOGAN.
ALSO...CARROLL...THURSTON...ROYALTON...FAIRFIELD COUNTY AIRPORT...
AMANDA...WEST RUSHVILLE...RUSHVILLE AND CLEARPORT ARE NEAR THE PATH
OF THIS STRONG THUNDERSTORM.
LAT...LON 3942 8262 3975 8283 3979 8283 3980 8286
3987 8291 4002 8261 3977 8240 3975 8240
3975 8238 3973 8236 3960 8237 3960 8226
3958 8225The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 3:51 PM EDT | Special Weather Statement | ILN | Franklin | 39 min |
| Jul 20, 4:29 PM EDT | Special Weather Statement | ILN | Fairfield, Hocking | 61 min |
| Jul 20, 4:39 PM EDT | Special Weather Statement | ILN | Scioto | 51 min |
| Jul 20, 5:13 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Hocking | 47 min |
| Jul 20, 5:23 PM EDT | Severe Thunderstorm Warning | ILN | Clermont, Hamilton | 52 min |
| Jul 20, 6:22 PM EDT | Special Weather Statement | ILN | Darke | 53 min |
| Jul 20, 6:25 PM EDT | Special Weather Statement | ILN | Clermont | 65 min |
| Jul 20, 6:50 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Montgomery, Preble | 40 min |
| Jul 20, 7:01 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Darke, Miami, Montgomery | 44 min |
| Jul 20, 7:10 PM EDT | Special Weather Statement | ILN | Butler | 50 min |
| Jul 20, 7:49 PM EDT | Special Weather Statement | ILN | Adams | 41 min |
| Jul 20, 7:50 PM EDT | Special Weather Statement | ILN | Butler | 25 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.